MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP37515X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the device returned with a detachment on the hypotube approx.57cm distal to the strain relief.The hypotube material was jagged and oval on both sides of the hypotube.Numerous kinks were evident on the hypotube both proximal and distal to the detachment site.The balloon returned deflated with hardened residue present inside.Blood was visible in the inflation lumen and balloon.Deformation was evident to the distal tip.The balloon was inflated to 12 atm (nominal pressure) with no issues noted.
 
Event or Problem Description
The physician intended to use an nc euphora balloon catheter to treat a mildly tortuous, severely calcified lesion with 95% stenosis in the proximal lad.The patient has a known history of cad.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.During advancement through the guide catheter the device fractured.Balloon had previously been used to post dilate.Stent needed further post dilation, so balloon was loaded on guidewire, advancement was attempted but it was noted that the physician couldn¿t see distal balloon advancing under fluoro despite proximal shaft being advanced.When the physician looked in the guide catheter, it was seen that there was no advancement of the distal despite advancing proximal shaft.Pulled negative and noted blood rushing back into inflation device.Attempted withdrawal and proximal shaft came out of guide and distal portion remained in guide catheter.It is reported that the device fractured within guide catheter.The detachment occurred near the middle of the shaft.A 2.5x15 sc euphora was used as a trap balloon to secure the fractured catheter inside the guide and then removed the entire system.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The procedure was completed with another nc euphora of the same size.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6783863
Report Number9612164-2017-01078
Device Sequence Number16521219
Product Code LOX
UDI-Device Identifier00643169396272
UDI-Public00643169396272
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2019
Device Catalogue NumberNCEUP37515X
Device Lot Number213150932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR